Discussions that mention lunesta

High & Low Blood Pressure board


Well, I am back, y'all. Like I said in my past thread, I did talk to my doctor and he went ahead and tried my little experiment. I have been off the Diovan for the last 2 weeks and my bp has stayed about the same, sometimes better. Today it was 104/86!! As part of the deal I cut with him, he did put me on Zoloft and a sleeping pill called Lunesta to see if my hbp is more stress/sleep induced than physical. If anyone out there has any experience with these, let me know. I am not sure if they are replacing the Diovan's work, but so far I feel the same as I felt with the Diovan. I have lost about 10 pounds and have tried to stay off the sodium--but this is mucho impossible. I was scared to get off the Diovan, but I just had to. And I don't regret it one bit. I am still jogging about 4 miles every two days. It may be too early to tell how my body will respond once the Diovan is completely out of my system, but so far--everything is fine. It does help that it is summer, nothing is stressing me out. Now, I begin my fiendish plan to rid my body of the zoloft and lunesta as soon as possible.
That's awesome - congratulations!!!

How does the Lunesta work - do you feel groggy in the am
Nope. No grogginess at all with Lunesta. But tell you what: make sure there are no emergencies in the middle of the night--like tornadoes or fire or burglars, because you ain't waking up... Its strength time must be a solid 8 hours and then it wears off fast. At least, that's what's happening to me. I want to get off of it cuz I don't like drugs in my body at all. The Zoloft has to go, too. They say you can't get hooked on them, but that's hard to believe. I do feel rested, though. I had been waking up at 3:40am every night for weeks and the lunesta has helped. Too bad. It's gotta go.
My doctor wants me to stay on the Zoloft a little bit longer. I have dropped the Lunesta and am now sleeping quite well, unless I dream about my job--which is very stressful even when I dream about it. He gave me some baby aspirin to take on a daily basis. I am not sure if I am going to take them--I've heard that aspirin causes internal bleeding. Is this so?. He wants to see me drop down to 145 and then he would consider getting me off the Zoloft. He thinks it is mainly a weight problem, anyway. I am starting to think so also. And then job related stress. I am going to try to get some more magnesium supplements as soon as I get a chance.
Michael, I was terrified to go off the Diovan also. The doctors scared me half to death with their talk about heart attacks and strokes. And they're probably right that bad things can happen to you. Just in case, I started writing my will, said goodbye to my cats and even listened to Barry Manilow records. But, everyone is different. The thing that has helped me out the most, I think, is losing weight. Running and calorie counting have brought my bp down the most. The running also helps distract me from my job. I am 40 and my bp is still higher than I would like, but heart attacks do not run in my family. So talk to your doctor, let him know what you are up to and prepare yourself for a bumpy ride. Lately, I've really started to reassess my life's priorities too. I worry way too much and that is just not good for you. The Zoloft helped a little, but I really am not depressed; if anything, I am always happy. Oh, one thing that I do know will help you also is a good night's sleep. I take lunesta once in a while and it does wonders for my bp and outlook the next day. Still, i hate medicines and I don't trust the pharmaceuticals, so I have slowly dumped all meds. Good luck and let us know how it goes with you, whether you go off the meds or not.
Thanks for the post, Samsdad. I tell you what!! I think one of the best things I ever did was go on zoloft. I never in my wildest dreams thought I was depressed or anxious or angry or anything. I am the happiest person you will ever want to meet. A little overworked, I just thought. Well, once on zoloft, the world stopped spinning as fast as i had actually gotten used to it doing. I had gotten so used to going one thousand miles an hour that I was oblivious. I hate medicines, and I dumped it as soon as I could. But those few months on it, let me see a different speed of thought that calmed me down a lot. I used to sleep pretty well, or so I thought, but I was always tired and groggy the next day regardless of how much I slept. I blamed the job. WEll, the Lunesta showed me what true, dead sleep was. Now, I take it once in a while when I can't sleep, and it does wonders for my bp the next day. I feel like I could take on the Miami Dolphins Cheerleaders single handedly. Talk to your doctor about it and dump them as soon as you recalibrate to a slower speed. Nothing is worth losing our health over. Hope things work out for you.